Heavy Rain, Wayne
- When
- June 26, 2:45 AM CST to 3:56 AM CST
- Where
- Wayne County, 0.69 mi S of Corydon
- Reported by
- Trained Spotter
- Coordinates
- 40.760, -93.320
Two inches of rain was reported.
Just as the first MCS from the previous night exited the state, another round of strong convection moved in from the northwest. The airmass remained quite unstable in spite of the activity from overnight as unstable air replaced the airmass over the state and reloaded the atmosphere.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Just as the first MCS from the previous night exited the state, another round of strong convection moved in from the northwest. The airmass remained quite unstable in spite of the activity from overnight as unstable air replaced the airmass over the state and reloaded the atmosphere. CAPE remained in the 4000 to 4500 J/kg range with lifted indices in the -10 to -12 C. range at sunrise. Shear continued to be modest, around 20 kts. There was little change in the freezing level overnight, and it remained just over 13,000 feet. The main mode of severe weather during this event was high winds initially, then more of a transition to flash flooding. There were several reports of winds of 65 to 75 MPH. The highest measured wind speed was a 76 MPH wind gust at the Coon Rapids Schoolnet site. Meanwhile, a severe thunderstorm produced a measured 75 MPH wind gust in Dallas County. Winds gusted to 70 MPH or greater in both Carroll and Greene Counties. Elsewhere, reports of 60 to 65 MPH winds were numerous. Though many of the storms produced hail, there were only a few reports of three-quarter to one inch diameter hail. Flash flooding became a problem as the storms traversed the same areas that were hit the previous night. Flash flooding was most notable in Warren, Monroe, Polk, and Boone Counties. Many streets were flooded with water reported anywhere from 8 to 30 inches deep. A strong high/low couplet developed in the wake of the convection. Winds gusted to around 60 MPH in Boone County in the city of Boone for a short period of time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 25, 11:49 PM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1249 AM CDT THU JUN 26 2008 .UPDATE... INCLUSION OF 06Z TAFS AND CANCELLATION OF SVR TSTM WATCH 606. && .PREV DISCUSSION... THE FORECAST TONIGHT IS QUITE COMPLEX AS THERE ARE SEVERAL FEATURES OVER/NEAR THE CWA. CURRENTLY WE ARE QUITE UNSTABLE WITH 4000 J/KG OF CAPE OVER THE SW THIRD OF IA BUT SHEAR IS QUITE WEAK...GENERALLY 20-25KTS OR LESS. OVER THE NORTHWEST...A FRONTAL BOUNDARY EXISTS FROM A LOW IN NE MN. THE FRONT EXTENDS INTO FAR NW IA THEN ALONG THE NEB/SDKTA BORDER. THERE IS WEAK CONVERGENCE ALONG THE SURFACE FRONT BUT SO FAR IT HAS NOT BEEN ABLE TO PRODUCE/SUSTAIN THUNDERSTORMS. ALOFT...THE FLOW IS WEAK AND THERE IS NOT A LOT OF SUPPORT. HOWEVER...RUC ANALYSIS DOES INDICATE A COUPLE OF WEAK VORT CENTERS...ONE OVER NW IA...PROBABLY AIDING IN THE SHOWERS UP THERE...AND ONE IN NORTHEAST KS MOVING INTO SW IA. CAPE VALUES IN THIS AREA ARE EVEN HIGHER THAN IN SW IA AND THERE ARE NO THUNDERSTORMS DEVELOPING YET. HAVING SAID ALL THIS...ANY ONE OF THESE FEATURES CAN TRIGGER STORMS TONIGHT AT ANY TIME. THE LACK OF DEVELOPMENT THUS FAR IS THE PERPLEXING PART. MID/UPPER LEVEL WIND FIELDS ARE BETTER OVER MN CLOSER TO THE LOW. I WOULD EXPECT DEVELOPMENT TO INITIATE THERE THEN TRAVEL DOWN THE FRONTAL BOUNDARY THIS EVENING. I BELIEVE THE NAM HAS A GOOD HANDLE ON THE SCENARIO DEVELOPING THE PRECIP FURTHER SOUTH...WHERE THE THE FRONT WILL EVENTUALLY SAG INTO THE HIGH CAPE AREA. LATER TONIGHT A LLJ DEVELOPS AND THIS WILL PROBABLY AID IN THE DEVELOPMENT OF AN MCS MOVING SLOWLY ACROSS THE STATE OVERNIGHT INTO THURSDAY. WITH THE HIGH LEVEL OF UNCERTAINTY OVER JUST WHERE INITIATION WILL BEGIN I HAVE PLACED CHANCE POPS OVER THE CWA FOR TONIGHT. THE HIGHEST POPS STILL REMAIN NORTH BUT WITH FAIRLY DEEP MOISTURE OVER THE SOUTH...ANY STORMS THAT DEVELOP DOWN THERE WILL ALSO PRODUCE VERY HEAVY RAINFALL. MOST ACTIVE PERIOD REMAINS WITHIN THE FIRST 60 HOURS OF THE FORECAST PERIOD. A FEW THUNDERSTORMS POSSIBLY ONGOING AT THE START OF THE PERIOD AT 12Z THURSDAY. THE BIGGER SHOW IS STILL EXPECTED TO BE A DEVELOPING MCS OVER WYOMING LATE THIS EVENING THEN ROLL THROUGH SOUTH DAKOTA OVERNIGHT BEFORE REACHING NORTHERN IOWA DURING THE DAY ON THURSDAY. SOME SFC HEATING IS LIKELY AHEAD OF THE SYSTEM AND THIS SHOULD ALLOW FOR AN INCREASINGLY UNSTABLE AIR MASS TO DEVELOP FOR THE STORMS TO FEED ON. SEVERE STORMS ALONG WITH AREAS OF HEAVY RAINFALL WILL BE POSSIBLE. ADDITIONAL STORMS EXPECTED THURSDAY NIGHT BEFORE THE PRIMARY FRONTAL BOUNDARY ARRIVES ON FRIDAY. GOOD INSTABILITY LIKELY AGAIN ON FRIDAY WITH MIX LAYER CAPES OF 2000 TO 2500 J/KG HOWEVER THE MAIN UPPER LEVEL FORCING WILL PASS TO THE NORTH. STILL ENOUGH SHEAR WILL REMAIN FOR SOME SEVERE MULTICELL STORMS AND ISOLATED SUPER CELLS. THE WEEKEND WILL BE DOMINATED BY A LARGE UPPER LEVEL LOW MOVING SLOWING THROUGH THE WESTERN GREAT LAKES REGION BRINGING CYCLONIC FLOW TO IOWA. HAVE COOLED HIGH TEMPERATURES AND ADDED LOW POPS TO THE NORTHEAST FOR EACH AFTERNOON AS IMPULSES ROTATE AROUND THE UPPER LOW. COOL TEMPERATURES THROUGH THE COLUMN WILL LEAD TO SOME INSTABILITY DURING THE AFTERNOONS. GRADUALLY WARMER NEXT WEEK WITH THE NEXT BEST CHANCE OF PRECIPITATION ARRIVING TUESDAY NIGHT AND INTO WEDNESDAY. && .AVIATION...26/06Z THUNDERSTORMS JUST ABOVE TO EXIT SRN IA INCLUDING AROUND KOTM. WITH LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE FROM HUMID WED AND RECENT RAINS...EXPECT PATCHY FOG TO DEVELOP. HOWEVER EXTENSIVE MIDDLE CLOUD COVER FROM DEPARTING STORMS AND THUNDERSTORM COMPLEX OVER DAKOTAS SHOULD DEEP RADIATIVE COOLING FROM BEING TOO EXTREME SO ONLY MVFR FOG MENTION FOR NOW. CONFIDENCE IN DAKOTAS COMPLEX MAKING IT HERE RATHER LOW FOR THE TIME BEING...SO HAVE IGNORED AT 06Z. HOWEVER FULLY EXPECT ANOTHER ROUND OF THUNDERSTORMS SOMETIME TODAY OR THU EVENING. REALLY DO NOT HAVE A FEEL FOR LOCATION OR TIMING YET SO JUST MENTIONED CB RATHER THAN 6+ HOURS OF THUNDERSTORMS IN TERMINALS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && RAD/FAB/BSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 402 PM CDT WED JUN 25 2008 IAZ004>007-015>017-023>028-033>039-044>050-262115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 402 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING AND OVERNIGHT. HEAVY RAIN IS POSSIBLE WITH A FEW STORMS. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH EARLY SATURDAY MORNING. AT THIS TIME...IT APPEARS THE BEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF INTERSTATE 80 THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE SEVERE DAMAGING WINDS AND LARGE HAIL WITH TORNADOES A SECONDARY THREAT. THE POTENTIAL FOR LOCALLY HEAVY RAIN IS EXPECTED INTO THURSDAY MORNING...AS WELL AS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT TONIGHT...AS WELL AS THURSDAY AFTERNOON AND FRIDAY. IAZ057>062-070>075-081>086-092>097-262115- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 402 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE. A FEW RIVER FLOOD WARNINGS REMAIN IN EFFECT ALONG THE DES MOINES RIVER BELOW SAYLORVILLE RESERVOIR AND THE LOWER SOUTH SKUNK RIVER. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH EARLY SATURDAY MORNING. AT THIS TIME...IT APPEARS THE BEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF INTERSTATE 80 THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE SEVERE DAMAGING WINDS AND LARGE HAIL WITH TORNADOES A SECONDARY THREAT. THE POTENTIAL FOR LOCALLY HEAVY RAIN IS EXPECTED INTO THURSDAY MORNING...AS WELL AS ON FRIDAY. RIVER FLOODING IS EXPECTED TO CONTINUE INTO MID WEEK ALONG THE DES MOINES RIVER BELOW SAYLORVILLE AND THE LOWER SOUTH SKUNK RIVER BASIN. CONDITIONS WILL CONTINUE TO IMPROVE...BUT WILL BE MONITORED IN THE EVENT THAT HEAVY RAINFALL ELEVATES RIVER LEVELS ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT THEN AGAIN THURSDAY AFTERNOON AND FRIDAY. FAB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL TWO BLOCKS
EAST OF THE DES MOINES AIRPORT.
1000 PM HAIL W WEST DES MOINES 41.57N 93.75W
06/25/2008 E0.75 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO PENNY SIZED HAIL AT I-35
AND GRAND AVENUE IN WEST DES MOINES.
1003 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL AT SW 9TH AND
MCKINLEY.
&&
LEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL NORWALK 41.50N 93.68W
06/25/2008 E0.88 INCH WARREN IA AMATEUR RADIO
AMATEUR RADIO OPERATER REPORTED PENNY TO NICKEL SIZED
HAIL AND WIND GUSTING TO NEAR 60 MPH IN NORWALK.
1003 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.66W
06/25/2008 E65 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND GUSTING TO 65 MPH AND PEA
SIZED HAIL IN NORWALK.
1010 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.67W
06/25/2008 E70 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 70 MPH WINDS AND NICKEL SIZED
HAIL IN NORWALK.
1010 PM HAIL 3 S DES MOINES 41.54N 93.62W
06/25/2008 E1.25 INCH POLK IA PUBLIC
PUBLIC REPORTED HAIL UP TO HALF DOLLAR SIZED WITH NICKEL
SIZED HAIL COVERING THE GROUND AT SW 9TH AND MCKINLEY.
&&
LEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 1 S LACONA 41.18N 93.38W
06/25/2008 E1.75 INCH WARREN IA EMERGENCY MNGR
&&
COGILPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1130 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HEAVY RAIN OTTUMWA AIRPORT 41.11N 92.45W
06/25/2008 M2.82 INCH WAPELLO IA ASOS
2.04 INCHES FELL IN THE PERIOD FROM 1053 PM TO 1121 PM.
0.99 INCHES FELL IN NINE MINUTES.
&&
SMALLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1142 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 4 N OSCEOLA 41.08N 93.78W
06/25/2008 E0.88 INCH CLARKE IA TRAINED SPOTTER
PEA TO NICKEL HAIL ALONG INTERSTATE 35 NEAR MILE MARKER
39.
&&
PODRAZIKPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
145 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 3 NE MADRID 41.91N 93.78W
06/25/2008 E1.00 INCH BOONE IA TRAINED SPOTTER
0650 PM HAIL 3 NE MADRID 41.91N 93.78W
06/25/2008 E2.50 INCH BOONE IA NSSL-SHAVE
RELAYED PUBLIC REPORT.
0652 PM HAIL 6 NE MADRID 41.94N 93.74W
06/25/2008 M3.00 INCH BOONE IA NSSL-SHAVE
OBLONG HAIL SIZE UP TO 3.25 INCHES.
0656 PM HAIL 6 NE MADRID 41.94N 93.74W
06/25/2008 E1.50 INCH BOONE IA FIRE DEPT/RESCUE
HAIL JUST SMALLER THAN GOLFBALL SIZE AT INTERSECTION OF
300TH AND Y AVENUE.
0659 PM HAIL 4 WNW DES MOINES 41.61N 93.68W
06/25/2008 E0.88 INCH POLK IA TRAINED SPOTTER
AT 719 PM A TRAINED SPOTTER REPORTED HAIL ABOUT NICKEL
SIZE FALLING FOR THE LAST 20 MINUTES.
0701 PM HAIL 3 N SLATER 41.92N 93.68W
06/25/2008 E1.75 INCH STORY IA EMERGENCY MNGR
QUARTER TO GOLF BALL HAIL BETWEEN KELLY AND SLATER.
0702 PM HAIL KELLEY 41.95N 93.66W
06/25/2008 E1.00 INCH STORY IA BROADCAST MEDIA
FROM KCCI-TV VIEWER.
0703 PM HAIL 6 WSW POLK CITY 41.76N 93.82W
06/25/2008 E0.88 INCH DALLAS IA BROADCAST MEDIA
DIME TO NICKEL HAIL. KCCI-TV VIEWER.
0707 PM HAIL 4 ENE AMES AIRPORT 42.01N 93.54W
06/25/2008 M1.00 INCH STORY IA EMERGENCY MNGR
0708 PM HAIL 3 ENE AMES AIRPORT 42.01N 93.57W
06/25/2008 E0.88 INCH STORY IA TRAINED SPOTTER
NICKEL TO JUST SHY OF QUARTER SIZED HAIL.
0711 PM HAIL 5 WSW POLK CITY 41.75N 93.81W
06/25/2008 E0.75 INCH POLK IA AMATEUR RADIO
PENNY HAIL AT INTERSECTION OF HWY 17 AND HWY 141 NEAR
GRANGER.
0714 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 E0.75 INCH STORY IA BROADCAST MEDIA
AT PUBLIC LIBRARY. KCCI-TV VIEWER.
0718 PM HAIL W GRANGER 41.76N 93.83W
06/25/2008 E0.88 INCH DALLAS IA STORM CHASER
0719 PM HAIL ESE HUBBARD 42.30N 93.29W
06/25/2008 E0.88 INCH HARDIN IA TRAINED SPOTTER
PLENTY OF ONE HALF INCH TO NICKEL HAIL FALLING. VERY
HEAVY RAIN AS WELL.
0722 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 E1.75 INCH STORY IA BROADCAST MEDIA
FROM KCCI-TV VIEWER.
0722 PM HAIL E NEVADA 42.02N 93.45W
06/25/2008 E1.00 INCH STORY IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL AT LEAST ONE INCH IN
DIAMATER ON THE SOUTHEAST SIDE OF NEVADA.
0723 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 E1.50 INCH STORY IA AMATEUR RADIO
QUARTER TO PING PONG BALL SIZED HAIL.
0726 PM HAIL 3 S NEVADA 41.97N 93.45W
06/25/2008 E1.50 INCH STORY IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL MOSTLY PENNY SIZED BUT WITH
A FEW UP TO 1.5 INCHES IN DIAMETER ABOUT 3 MILES SOUTH OF
NEVADA...AT THE INTERSECTION OF HIGHWAY F14 AND 270TH
STREET.
0728 PM HAIL 5 NNE COLO 42.08N 93.27W
06/25/2008 E1.00 INCH STORY IA TRAINED SPOTTER
0729 PM HAIL 3 E AMES 42.02N 93.57W
06/25/2008 E1.00 INCH STORY IA BROADCAST MEDIA
FROM KCCI-TV STAFFER.
0731 PM HAIL 1 NW NEVADA 42.03N 93.46W
06/25/2008 E1.00 INCH STORY IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN NEVADA AT
735 PM...STARTED 4 MINUTES EARLIER.
0733 PM HAIL 6 SSW WOODWARD 41.78N 93.96W
06/25/2008 E1.75 INCH DALLAS IA TRAINED SPOTTER
AT 743 PM TRAINED SPOTTER REPORTED HAIL NEAR
MINBURN...MOSTLY PEA TO PENNY SIZED BUT WITH SOME STONES
UP TO GOLF BALL SIZE...LASTING APPROXIMATELY 10 MINUTES.
0733 PM HAIL 5 NW STATE CENTER 42.08N 93.22W
06/25/2008 E1.75 INCH MARSHALL IA TRAINED SPOTTER
0735 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 E1.75 INCH STORY IA BROADCAST MEDIA
WHO TV RELAYED REPORTS FROM VIEWERS OF GOLF BALL SIZED
HAIL FALLING IN NEVADA FROM 735 PM TO 740 PM.
0735 PM HAIL ELLSWORTH 42.31N 93.58W
06/25/2008 E1.00 INCH HAMILTON IA LAW ENFORCEMENT
0735 PM HAIL 1 SW CLIVE 41.60N 93.78W
06/25/2008 E1.00 INCH POLK IA TRAINED SPOTTER
SPOTTER REPORTS QUARTER SIZED HAIL NEAR HICKMAN EXIT OF
I-80/35 IN WEST DES MOINES.
0735 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 M2.50 INCH STORY IA BROADCAST MEDIA
KCCI RELAYED REPORT FROM VIEWER OF HAIL MEASURED AT 2.6
INCHES DIAMETER IN NEVADA AT 735 PM. DELAYED REPORT.
0737 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 E1.00 INCH STORY IA TRAINED SPOTTER
0740 PM LIGHTNING 5 W ANKENY AIRPORT 41.70N 93.66W
06/25/2008 POLK IA LAW ENFORCEMENT
HOUSE DAMAGE DUE TO LIGHNING STRIKE.
0742 PM HAIL 6 SSW WOODWARD 41.78N 93.96W
06/25/2008 E0.88 INCH DALLAS IA TRAINED SPOTTER
0807 PM FUNNEL CLOUD N WELLSBURG 42.44N 92.93W
06/25/2008 GRUNDY IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED STRONG ROTATION AND A DEVELOPING
FUNNEL CLOUD...NOT ON THE GROUND...ON HIGHWAY T19 ABOUT 5
MILES NORTH OF WELLSBURG.
0819 PM HAIL HUXLEY 41.90N 93.60W
06/25/2008 E0.75 INCH STORY IA BROADCAST MEDIA
KCCI RELAYED REPORT FROM PUBLIC OF 3/4 INCH HAIL IN
HUXLEY.
0822 PM HAIL DANA 42.11N 94.24W
06/25/2008 E0.88 INCH GREENE IA BROADCAST MEDIA
KCCI RELAYED REPORT FROM PUBLIC OF NICKEL HAIL IN DANA.
0834 PM HAIL GRAND JUNCTION 42.03N 94.24W
06/25/2008 E1.50 INCH GREENE IA BROADCAST MEDIA
FROM KCCI-TV VIEWER
0838 PM TSTM WND GST 2 N TOLEDO 42.02N 92.58W
06/25/2008 E60.00 MPH TAMA IA FIRE DEPT/RESCUE
TOLEDO FIRE DEPARTMENT REPORTS WIND GUSTING TO ESTIMATED
60 MPH ABOUT TWO MILES NORTH OF TOLEDO.
0852 PM HAIL BERKLEY 41.95N 94.11W
06/25/2008 E1.25 INCH BOONE IA LAW ENFORCEMENT
BOONE COUNTY LAW ENFORCEMENT REPORTS HAIL UP TO 1 1/4
INCH DIAMATER IN BERKLEY.
0900 PM HAIL RIPPEY 41.93N 94.20W
06/25/2008 E0.88 INCH GREENE IA LAW ENFORCEMENT
0900 PM HAIL DES MOINES 41.58N 93.62W
06/25/2008 E0.88 INCH POLK IA FIRE DEPT/RESCUE
DES MOINES FIRE DEPARTMENT REPORTS DIME TO NICKEL SIZED
HAIL AT EAST 14TH AND COURT.
0912 PM HAIL 1 NW BOUTON 41.86N 94.02W
06/25/2008 E1.00 INCH BOONE IA LAW ENFORCEMENT
BOONE COUNTY LAW ENFORCEMENT REPORTS QUARTER SIZED HAIL
ON HIGHWAY 169 AT THE DALLAS/BOONE COUNTY LINE.
0912 PM HAIL 1 N DES MOINES 41.59N 93.62W
06/25/2008 E1.25 INCH POLK IA BROADCAST MEDIA
2ND AVENUE AND INTERSTATE 80. FROM KCCI-TV. OTHER HAIL TO
DIME SIZE DOWNTOWN FROM WHO-TV.
0923 PM HEAVY RAIN 3 W POLK CITY 41.78N 93.78W
06/25/2008 E5.00 INCH POLK IA BROADCAST MEDIA
STORM TOTAL RAIN FROM KCCI-TV VIEWER.
0935 PM HAIL 1 SW CLIVE 41.60N 93.78W
06/25/2008 E1.00 INCH POLK IA TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZED HAIL AT HICKMAN EXIT OF
I-80/35.
0937 PM HAIL 1 S CARLISLE 41.49N 93.49W
06/25/2008 E1.00 INCH WARREN IA EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL.
0938 PM TSTM WND GST 2 E WAUKEE 41.61N 93.83W
06/25/2008 E65.00 MPH DALLAS IA TRAINED SPOTTER
LASTED AROUND 2 MINUTES. NO DAMAGE REPORTED.
0940 PM FLASH FLOOD 1 N GRANGER 41.77N 93.82W
06/25/2008 DALLAS IA PUBLIC
REPORT OF WATER OVER THE ROAD ON HIGHWAY 17 AT 122ND AVE
AND NEAR DES MOINES RIVER BRIDGE.
0941 PM TSTM WND GST 3 SW CLIVE 41.58N 93.80W
06/25/2008 E60.00 MPH DALLAS IA NWS EMPLOYEE
0943 PM TSTM WND GST 3 SW CLIVE 41.58N 93.80W
06/25/2008 E70.00 MPH DALLAS IA TRAINED SPOTTER
PEA HAIL ACCOMPANIED WIND.
0944 PM HAIL 1 NW WINDSOR HEIGHTS 41.62N 93.72W
06/25/2008 E0.88 INCH POLK IA TRAINED SPOTTER
0944 PM HAIL 1 S URBANDALE 41.62N 93.74W
06/25/2008 E1.75 INCH POLK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER TO GOLF BALL SIZED HAIL
AT 86TH AND DOUGLAS IN URBANDALE...AND AT 100TH AND
SWANSON IN CLIVE.
0945 PM TSTM WND GST DES MOINES INT AIRPORT 41.53N 93.66W
06/25/2008 E62.00 MPH POLK IA ASOS
0945 PM HAIL WEST DES MOINES 41.57N 93.75W
06/25/2008 M1.00 INCH POLK IA BROADCAST MEDIA
KCLI RELAYED REPORT.
0946 PM HAIL 3 SW CLIVE 41.58N 93.80W
06/25/2008 E0.88 INCH DALLAS IA NWS EMPLOYEE
0953 PM TSTM WND GST 3 W WEST DES MOINES 41.57N 93.81W
06/25/2008 M68.00 MPH DALLAS IA TRAINED SPOTTER
LARGE HAIL OF UNKNOWN SIZE. TREE BRANCHES DOWN.
0959 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL TWO BLOCKS
EAST OF THE DES MOINES AIRPORT.
1000 PM HAIL W WEST DES MOINES 41.57N 93.75W
06/25/2008 E0.75 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO PENNY SIZED HAIL AT I-35
AND GRAND AVENUE IN WEST DES MOINES.
1003 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.66W
06/25/2008 E65.00 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND GUSTING TO 65 MPH AND PEA
SIZED HAIL IN NORWALK.
1003 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL AT SW 9TH AND
MCKINLEY.
1007 PM HAIL NORWALK 41.50N 93.68W
06/25/2008 E0.88 INCH WARREN IA AMATEUR RADIO
AMATEUR RADIO OPERATER REPORTED PENNY TO NICKEL SIZED
HAIL AND WIND GUSTING TO NEAR 60 MPH IN NORWALK.
1010 PM HAIL 3 S DES MOINES 41.54N 93.62W
06/25/2008 E1.25 INCH POLK IA PUBLIC
PUBLIC REPORTED HAIL UP TO HALF DOLLAR SIZED WITH NICKEL
SIZED HAIL COVERING THE GROUND AT SW 9TH AND MCKINLEY.
1010 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.67W
06/25/2008 E70.00 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 70 MPH WINDS AND NICKEL SIZED
HAIL IN NORWALK.
1038 PM HAIL 1 S LACONA 41.18N 93.38W
06/25/2008 E1.75 INCH WARREN IA EMERGENCY MNGR
1127 PM HEAVY RAIN OTTUMWA AIRPORT 41.11N 92.45W
06/25/2008 M2.82 INCH WAPELLO IA ASOS
2.04 INCHES FELL IN THE PERIOD FROM 1053 PM TO 1121 PM.
0.99 INCHES FELL IN NINE MINUTES.
1132 PM HAIL 4 N OSCEOLA 41.08N 93.78W
06/25/2008 E0.88 INCH CLARKE IA TRAINED SPOTTER
PEA TO NICKEL HAIL ALONG INTERSTATE 35 NEAR MILE MARKER
39.
&&
SMALLThe Des Moines radar (KDMX), 113 km away, was scanning. The volume nearest the first event began at 08:45 UTC.
25 thunderstorm wind, 15 flash flood, 4 hail, 1 heavy rain, 1 high wind. Local standard time, as filed.
Two inches of rain was reported.
Ray Street and Highway 69 was washed out. County G76 and Highway 69 had the shoulder washed out.
Multiple trees were down in town.
Multiple trees were reported down.
Single tree felled by winds with other tree damage reported.
Law enforcement received a call from a trained spotter of 60 to 70 MPH wind gusts. Trees were down and the power was out in Lake City.
Spotter reported 70 MPH winds at the intersection of Highways 30 and 71.
Measured gust by the Carroll Kuemper Catholic Schoolnet site.
Trees were blown down in the city of Carroll.
Measurement was taken by the Coon Rapids Bayard Schoolnet site.
Four to six inch tree limbs were blown down.
Nickel to quarter size hail occurring.
Large trees were downed along with pea size hail and heavy rain falling.
Strong winds with heavy rain. Large tree branches down.
Report was relayed by KCCI of a viewer with a weather station.
Large tree was down on a house. Other limb damage also reported.
Extensive street flooding in Boone. Flash flooding reported at 150th and 139th St. in Boone County.
A spotter reported one and one half inches of rain in a short period of time, followed by high winds from the northeast.
One foot of running water over the intersection of Douglas and Merle Hay Roads.
Water flowing over Douglas near Merle Hay Road.
Large branches were blown down.
Valley West Drive and Westown Parkway had two and one half feet of water depth that drowned out a police squad car.
Power lines were reported down.
South bound Highway 69 was blocked by downed trees and power lines.
Water reported over numerous city streets.
Water was reported over numerous intersections and streets with 1.80 inches of rainfall in a short period of time.
Water depth was 9 inches over a 300 foot area of Martin Luther King and Delaware with vehicle stalled out in the intersection.
Two and one half feet of water in the intersection of 63rd and Hickman Road.
Trees were down on the south side of town.
Water over the road at 55th and Beaver Drive.
On I-80, four inches of water was on the interstate east of the east mix master.
Six to 8 inches of water running over the road at 22nd and Logan.
Water was over the road on 579th between 224th and 227th. Water was also over the road at 210th Trail.
Street flooding up to 2 feet deep reported in downtown Melrose. The downtown area was barricaded.
Water was over the road at 189th and 625th Ave. Several County roads were under water across the western portion of the county. A stalled vehicle had to be pushed out of the water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2008Every state in 2008This day in weather historyWarnings in Iowa, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97554, 97580, 97550, 97555, 97556, 97551, 97558, 97566, 97567, 97568, 97569, 97559, 97570, 97571, 97572, 97560, 97552, 97553, 97573, 97574, 97575, 97669, 97576, 97561, 97577, 97582, 97578, 97549, 97583, 97589, 97562, 97590, 97563, 97564, 97591, 97592, 97593, 97595, 97579, 97565, and more.